Back To Top

Tangs Clinic

  • Home
    Home This is where you can find all the blog posts throughout the site.
  • Categories
    Categories Displays a list of categories from this blog.
  • Tags
    Tags Displays a list of tags that have been used in the blog.
  • Archives
    Archives Contains a list of blog posts that were created previously.
  • Login
    Login Login form
31
May

A systematic review of topical corticosteroid withdrawal (steroid addiction) in patients with atopic dermatitis and other dermatoses

Posted by on in Skin Matters
  • Font size: Larger Smaller
  • Hits: 4457
  • 0 Comments
  • Print

Steroids withdrawal (addiction) syndrome is a distinct clinical adverse effect of steroid misuse (Hagar T, Leshem YA, Hannifin JM, etc. 2015). Patients and physicians should be aware of its clinical features and risk factors to identify and prevent this complication. 76.7% of patients with steroid withdrawal syndrome received complete or partial clearance in 3 months, 12.5% in 6 months, 5.5% in 12 months and 5.1% over 12 months respectively after discontinuation use of steroid.

Physicians and patients should be aware of steroid withdrawal and the predisposing factors. If following 3 features are present: (1) burning and stinging, (2) confluent erythema occurs within days to weeks of steroid discontinuation, and (3) a history of frequent, prolonged steroid use, it is steroids withdrawal syndromes rather than a flareup of the underlying eczema.

Facial corticosteroids addictive dermatitis, red skin syndrome, topical corticosteroid-induced rosacea-like dermatitis, steroids dermatitis, post-laser peel erythema, status cosmeticus, red scrotum syndrome, chronic actinic dermatitis, anal atrophoderma, light-sensitive seborrheid, perioral dermatitis, rosacea-like dermatitis, steroid-rosacea, steroid dermatitis resembling rosacea, and steroid addiction syndrome are the common alternative names for steroid withdrawal syndrome.

A systematic review of topical corticosteroid withdrawal (steroid addiction) in patients with atopic dermatitis and other dermatoses

Reference:

Hagar T, Leshem YA, Hannifin JM, etc. (2015) Asystematic review of topical corticosteroid withdraw (steroid addiction) in patients with atopic dermatitis and other dermatoses. J Am Acad Dermatol 2015;72:541-549

Rate this blog entry:
Trackback URL for this blog entry.

Comments

  • No comments made yet. Be the first to submit a comment

Leave your comment

Guest Saturday, 16 December 2017